Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 88, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2008, 1:47 PM MDT for Las Animas County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 1:47 PM MDT (19:47 UTC)
- Expired
- Jun 22, 2008, 2:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Las Animas County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 221947 SVRPUB COC071-222045- /O.NEW.KPUB.SV.W.0088.080622T1947Z-080622T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 147 PM MDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES TRINIDAD... * UNTIL 245 PM MDT... * AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF HOEHNE...OR ABOUT 13 MILES NORTHEAST OF TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 26 MPH. * LOCATIONS IMPACTED INCLUDE... TRINIDAD. TRINCHERA. BRANSON. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3700 10383 3700 10457 3718 10464 3739 10421 TIME...MOT...LOC 1947Z 312DEG 23KT 3725 10428 $$
2 follow-up statements
000 WWUS55 KPUB 222003 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT SUN JUN 22 2008 COC071-222045- /O.CON.KPUB.SV.W.0088.000000T0000Z-080622T2045Z/ LAS ANIMAS CO- 203 PM MDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR SOUTH CENTRAL LAS ANIMAS COUNTY... AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 11 MILES SOUTH OF MODEL...OR 17 MILES EAST OF TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 26 MPH. LOCATIONS IMPACTED INCLUDE... TRINCHERA. BRANSON. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3700 10383 3700 10457 3718 10464 3739 10421 TIME...MOT...LOC 2003Z 312DEG 23KT 3718 10418 $$
000 WWUS55 KPUB 222030 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT SUN JUN 22 2008 COC071-222040- /O.CAN.KPUB.SV.W.0088.000000T0000Z-080622T2045Z/ LAS ANIMAS CO- 230 PM MDT SUN JUN 22 2008 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL LAS ANIMAS COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3700 10383 3700 10457 3718 10464 3739 10421 TIME...MOT...LOC 2030Z 312DEG 23KT 3706 10402 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:46 AM MDT, 10 hours 1 minute earlier.
Area forecast discussion, Jun 22, 3:46 AM MDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 AM MDT SUN JUN 22 2008 .SHORT TERM... (TODAY AND TONIGHT) ...MAIN FORECAST CONCERN WILL BE ISOLATED DRY LIGHTNING POTENTIAL...ESPECIALLY FOR THE WESTERN PORTIONS OF THE FCST AREA... ...AN ISOLATED MARGINALLY SEVERE THUNDERSTORM WILL BE POSSIBLE NEAR THE CO/NM BORDER EAST OF THE SANGRES.... SHORTWAVE TROF IS MOVING INTO THE NRN GREAT BASIN ATTM AS IT ADVANCES UP WRN PERIPHERY OF UPPER RIDGE ANCHORED ACROSS THE ROCKIES. THE MAIN FORCING WITH THIS SYSTEM IS PROJECTED TO MOVE THROUGH THE NRN GREAT BASIN INTO THE NRN U.S. ROCKIES TODAY...HOWEVER...TRAILING ENERGY WHICH SHOWS UP BEST IN H2-H3 POT VORT FIELDS WILL BE MOVING INTO WESTERN PORTIONS OF CO LATE THIS AFTN/EVENING. QUESTION IS HOW MUCH MOISTURE/LIFT WILL ACCOMPANY THIS FEATURE AND HOW WIDESPREAD WILL THUNDERSTORM ACTIVITY BE. NAM/GFS STILL DISAGREE ON THIS WITH NAM BREAKING OUT WIDESPREAD LIGHT QPF ACROSS MUCH OF THE FCST AREA THIS AFTN/EVENING...WHILE GFS SHOWS MUCH LESS COVERAGE. BOTH MODELS SUGGEST TEMPS WILL BE WARMER TODAY...ESPECIALLY FOR EASTERN PORTIONS OF THE FCST AREA...WITH LOW LVL MOISTURE MIXING OUT AND DEW POINTS FALLING INTO THE 20S/30S ACROSS THE WESTERN/CENTRAL PORTIONS OF THE AREA...WITH LOWER TO MID 40S ACROSS THE SE. INVERTED V STRUCTURE TO SOUNDINGS IN BOTH NAM/GFS SUGGEST GUSTY WINDS AND LIGHTNING WILL BE THE MAIN THREATS FROM THUNDERSTORMS TODAY. WITH FUELS CRITICAL ACROSS MUCH OF THE AREA...THIS RAISES CONCERNS FOR DRY LIGHTNING POTENTIAL. THINK NAM IS OVERDOING COVERAGE OF CONVECTION LATER TODAY...AND GFS MAY BE UNDERDONE. HOWEVER...GIVEN BEST FORCING APPEARS TO BE STAYING OFF TO THE NORTH AND WEST OF THE FCST AREA...PER MODEL PROGS AND SATELLITE IMAGERY...THINK DRY LIGHTNING COVERAGE OVER SC/SE CO WILL BE MORE IN THE ISOLATED CATEGORY...AND TOO LOCALIZED TO WARRANT ANY FIRE WEATHER HIGHLIGHTS. THIS AGREES WELL WITH SPCS THINKING...WITH DRY TSTORM OUTLINE IN FWDDY1 STAYING FARTHER TO THE WEST/NORTHWEST. THUS AFTER COLLABORATION WITH SURROUNDING OFFICES...NO FIRE WEATHER HIGHLIGHTS PLANNED. WILL CONTINUE TO MONITOR LATEST TRENDS/AND LATEST RUC MODEL RUNS FOR ANY POTENTIAL CHANGES TO THIS. GIVEN DISCREPANCIES BETWEEN MODELS...THERE IS STILL SOME UNCERTAINTY. MEANWHILE...DEW POINTS HOVERING IN THE LOWER/MID 40S ALONG THE CO/NM BORDER COMBINED WITH AFTN DESTABILIZATION AND INCOMING ENERGY FROM THE WEST COULD TRIGGER AN ISOLATED SVR THUNDERSTORM. SBCAPES RUNNING UP TO 1200 J/KG WITH MARGINAL DEEP LAYER SHEARS OF AROUND 30 KTS SUGGEST MORE PULSE TYPE SEVERE STORMS...PRODUCING LOCALIZED HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. IF MOISTURE MIXES OUT THEN THREAT WILL BE LOWER. TONIGHT...LOW LVL JET SETS UP ACROSS THE SE CORNER WHICH MAY PROVIDE ENOUGH LIFT TO KEEP ISOLATED CONVECTION GOING THROUGH THE EARLY NIGHT. HAVE MAINTAINED INHERITED LOW GRADE POPS FOR THIS AREA...AND ACROSS THE WESTERN MTS WHERE WEAK UPPER LEVEL ENERGY WILL BE MOVING ACROSS. -KT .LONG TERM... (MONDAY-SATURDAY) FLOW TRANSISTIONS TO WEAK ZONAL FLOW... MAIN CHANGE THIS FCST PERIOD IS FLOW ALOFT WILL WEAKEN AS MID LVL FLOW SHIFTS NORTH INTO THE N TIER STATES/CANADA...AND WEAK ZONAL FLOW (VS NW FLOW THE LAST SEVERAL DAYS) DEVELOPS OVER REGION. GIVEN THIS WEAKER FLOW...WE WILL TRANSISTION INTO A MORE DIURNAL PATTERN AS DISCUSSED IN EARLIER DISCUSSIONS. IN ADDITION...GIVEN THE WEAK FLOW...WE SHOULD SEE TEMPERATURES AROUND SEASONABLE LEVELS. WE ALSO SHOULD NOT SEE METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR....HOWEVER...IT DOES APPEAR THAT IT WILL BE QUITE DRY OVER THE MTNS WHICH WILL CONTINUE TO DRY THINGS OUT...ESPECIALLY OVER THE LOWER AND MID LVL REGIONS. /HODANISH && .AVIATION... DIURNALLY DRIVEN MOUNTAIN/VALLEY AND MTN/PLAINS WIND PATTERNS EXPECTED TODAY. INCOMING DISTURBANCE ALOFT WILL GENERATE ISOLATED HIGH BASED SHOWERS/THUNDERSTORMS FOR THE TAF SITES THIS AFTERNOON. MAIN THREAT WILL BE ERRATIC GUSTY WINDS UP TO 50 MPH AND LIGHTNING. FARTHER SOUTH ALONG THE CO/NM BORDER...AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE WITH LOCALLY HEAVY RAINFALL...GUSTY WINDS AND HAIL POSSIBLE. CONVECTION MAY CONTINUE ACROSS THE SE CORNER OF CO OVERNIGHT WHERE LOW LEVEL JET SETS UP. COULD ALSO SEE SOME ISOLATED SHOWERS CONTINUING ALONG/WEST OF THE CONTDVD OVERNIGHT AS WEAK DISTURBANCE ALOFT CONTINUES TO MOVE ACROSS THE AREA. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/34
Hazardous weather outlook, Jun 22, 7:03 AM MDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 703 AM MDT SUN JUN 22 2008 COZ058>089-093>099-231315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 703 AM MDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS BY EARLY AFTERNOON...THEN SPREAD ACROSS THE ADJACENT PLAINS DURING THE LATE AFTERNOON THROUGH THE EVENING. THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE GUSTY WINDS UP TO 50 MPH AND CLOUD TO GROUND LIGHTNING. WITH DRY FUELS ACROSS THE AREA...THERE WILL BE THE RISK FOR ISOLATED WILD FIRE STARTS ASSOCIATED WITH THESE DRY THUNDERSTORMS...ESPECIALLY FOR AREAS ALONG AND WEST OF INTERSTATE 25. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS LATE THIS AFTERNOON THROUGH THIS EVENING...ESPECIALLY NEAR THE COLORADO NEW MEXICO BORDER. HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THUNDERSTORMS MAY CONTINUE ACROSS THE SOUTHEAST CORNER OF COLORADO AFTER MIDNIGHT BEFORE DIMINISHING TOWARDS DAWN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. ONE OR TWO STORMS COULD BECOME STRONG ACROSS THE SOUTHEAST PLAINS...PRODUCING HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...LOCALLY HEAVY RAINFALL...AND LIGHTNING. ACROSS THE MOUNTAINS AND HIGH VALLEYS...THE MAIN THREAT WITH THUNDERSTORMS EACH DAY WILL BE GUSTY WINDS UP TO 50 MPH AND LIGHTNING...WITH LITTLE TO NO RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 3 PM MDT FOR THE EXTREME SOUTHEASTERN PLAINS...ALONG THE NEW MEXICO BORDER.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:49 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 56 min |
| Jun 21, 8:53 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 28 min |
| Jun 21, 11:12 PM MDT | River Flood Advisory | PUB | Fremont | 34 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.